EconPapers    
Economics at your fingertips  
 

An Optimal Dividend Problem with Capital Injections over a Finite Horizon

Giorgio Ferrari and Patrick Schuhmann
Additional contact information
Giorgio Ferrari: Center for Mathematical Economics, Bielefeld University
Patrick Schuhmann: Center for Mathematical Economics, Bielefeld University

No 595, Center for Mathematical Economics Working Papers from Center for Mathematical Economics, Bielefeld University

Abstract: In this paper we propose and solve an optimal dividend problem with capital injections over a finite time horizon. The surplus dynamics obeys a linearly controlled drifted Brownian motion that is reflected at zero, dividends give rise to time-dependent instantaneous marginal profits, whereas capital injections are subject to time-dependent instantaneous marginal costs. The aim is to maximize the sum of a liquidation value at terminal time and of the total expected profits from dividends, net of the total expected costs for capital injections. Inspired by the study in [13] on reflected follower problems, we relate the optimal dividend problem with capital injections to an optimal stopping problem for a drifted Brownian motion that is absorbed at zero. We show that whenever the optimal stopping rule is triggered by a time-dependent boundary, the value function of the optimal stopping problem gives the derivative of the value function of the optimal dividend problem. Moreover, the optimal dividends' distribution strategy is also triggered by the moving boundary of the associated stopping problem. The properties of this boundary are then investigated in a case study in which instantaneous marginal profits and costs from dividends and capital injections are constants discounted at a constant rate.

Keywords: optimal dividend problem; capital injections; singular stochastic control; optimal stopping; free boundary (search for similar items in EconPapers)
New Economics Papers: this item is included in nep-cfn
Date: 2018-08-16
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
https://pub.uni-bielefeld.de/download/2930440/2930441 First Version, 2018 (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bie:wpaper:595

Access Statistics for this paper

More papers in Center for Mathematical Economics Working Papers from Center for Mathematical Economics, Bielefeld University Contact information at EDIRC.
Bibliographic data for series maintained by Bettina Weingarten ().

 
Page updated 2019-11-16
Handle: RePEc:bie:wpaper:595